MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the radiopaque marker on the accustick ii device dislodged and could not be retrieved.A.038 accustick ii was selected for use in a procedure treating the liver.While removing the 6 french accustick dilator from the patient, mild resistance was felt at the liver capsule.A gentle traction was maintained and the device was removed; however, the distal circular radiopaque marker of the outer 6 french sheath was retained within the access tract.A 6 french vascular sheath was then advanced over the wire, and the radiopaque marker re-advanced over the wire.An attempt was made to engage the marker into the sheath using the curved tip of the non-boston scientific (bsc) wire that had caught on the marker, but this was unsuccessful as the marker displaced from the 6 french sheath.The marker became lodged in a distal splenic vein branch.This was accessed with a non-bsc guidewire and catheter, and another attempt was made to remove the marker; however, it did not dislodge.The sheath was then upsized to an 8 french, and further attempts at fluoroscopic-guided retrieval of the marker through the sheath with a non-bsc wire and snare were also unsuccessful.Attention was then returned to retrieval of the retained accustick marker.Another attempt at removing was made; however the accustick marker dislodged into a peripheral right portal vein branch given the newly restored antegrade flow across the stenosis.Attempts were made to access this branch from the current site, but the catheter angle precluded optimal access.The radiopaque marker traveled distally into a peripheral portal branch.Attempts were made using a hydrophilic non-bsc catheter, non-bsc guidewire, and sterling balloon over a non-bsc wire.However, additional attempts were stopped given the now peripheral location of the radiopaque marker.The decision was made to leave the marker in place.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.It was observed that the ro marker was missing and the sheath distal tip was damaged.Microscope inspection revealed that the device was inspected under microscope and it was observed damaged at the distal tip.It's important to mention that evidence of correct ro marker colocation was observed at sheath distal end section, however, the ro marker was missing.For media inspection, a photo was attached to the complaint record and is was possible to observed only the pouch label and no device was visible.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14712934
Report Number2134265-2022-06515
Device Sequence Number5414139
Product Code KGZ
UDI-Device Identifier08714729194514
UDI-Public08714729194514
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0029120808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO
Patient SexUnknown